I have a near total Thyroidectomy in August of this year. The surgeon took all but 3 of my Parathyroid glands. This week, increasing today, I have the same pain when swallowing that I had when I had my bouts with thyroiditis. How can this be happening if I no longer have the thryoid gland and should I be concerned?
Not sure if this helps, but my mother had full thyroid removal along with two parathyroids just about 8 mos ago. She still has some mild soreness and hoarseness in her voice swallowing pain comes and goes.
Doc mentioned this could go on for a bit up to a year or more.
My ENT told me the same thing, I had a lobectomy 2 weeks ago, and the swelling is still there and she told me it could be awhile before it goes away. Imagine now she wants to take the otherside out because it was papillary carcincoma.
I wanted to ask a question to you as you had similar surgery to what my mom had. She is really having sleeplessness now. Doc says they can't decide why and offer her sleeping pills.
She only started having this after TT and 2 paras were removed. I feel so bad for her... I think that this could be her thyroid?? she is on blood pressure meds, synthroid and zoloft. Never had these symptoms prior?
anyone else have sleelplessness. thanks for the reply
I had a TT done 14yrs ago due to graves/hyper. I have dealt with insomnia since then. Has her TSH level been checked lately. Sometimes a patient can get over medicated on the thyroid medication. I should know, i have had to lower my dosage four times in the past 2 years due to my body becoming tolerant to the dosage given. My body still acted like it was hyper. Get her TSH results.
My insomnia is part of my life now no doubt about it. I am currently on Trazodone for sleep, but does not help. I am also on Ambien.
thanks for the reply, I will have to check on her after she gets out of the hospital. She was admitted with pnemonia yesterday (maybe that triggered her asthma and insomnia) however, she has not been the same since her TT and para removal. I thought the meds were her problem.
So hard to diagnose her real problem when so many meds are involved. Her TSH was a bit high as her blood pressure was skyrocketing also.
BINGO! Her regular doc said that insomnia was not related to her thyroid (maybe her prednisone). However, her endo called a week later to tell her that her TSH was way off.... she is not balanced. He fixed her dosage and she sleeps much better .... thank god.
I get insomnia if my TSH is 2.0 or under and also shocking Hyper symptoms.
At present my TSH is 2.46 (ref range 0.50-4.0) and feel an increase in meds coming probably at the end of the week when I have labs done.I feel ok but can feel a little Hypo coming on but am sleeping fine with my TSH at this range.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.